MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE

SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.During inspection and testing, there was a scratch on the valve.No red thread-like object was found.The weak air and water supply was also not reproduced.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that during reprocessing of the subject device following an endoscopic ultrasound-guided hepaticogastrostomy (eus-hgs) procedure, a red thread approximately twenty centimeters in length came out from the tip of the device after it was washed.After the device was cleaned a second time, a piece approximately one centimeter long came out of the device.Testing of the substance that came out of the device found it was fibrin.The user noted the air and water supply were weak during the procedure.The user also stated the pre-use inspection consisted only of checking balloon inflation.Other pre-use and post-use inspection was not performed.The device was not cleaned at the bedside following the procedure.The device was brought to the washroom following the procedure and cleaned in the sink, brushed, and put in the washing machine.There was no effect on the patient due to the event.This report is for an air/water valve that was in use at the facility at the same time as the endoscope.The endoscope is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is possible the damage of the subject device (a scratch on the valve) was related to the cause of the reported phenomenon.The event can be prevented by following chapter 3 preparation and inspection of the instructions for use which state: "warning: using a valve that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage." olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama,
odakura nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15120218
Report Number3002808148-2022-00388
Device Sequence Number7323184
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT260: OLYMPUS GASTROVIDEOSCOPE
Patient SexUnknown